Alert archive / Arizona / Special Weather Statements in 2021
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Aug 10, 2021, 12:52 PM MST for Cochise County, Arizona. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2021, 12:52 PM MST (19:52 UTC)
- Expired
- Aug 10, 2021, 1:30 PM MST
- In force
- 38 min
- Issued by
- NWS Tucson, AZ
- Hail
- 0.25 in
- Wind
- 40
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 62 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 7.9 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1176 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1330 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
929
WWUS85 KTWC 101952
SPSTWC
Special Weather Statement
National Weather Service Tucson AZ
1252 PM MST Tue Aug 10 2021
AZZ507-508-513-102030-
Upper San Pedro River Valley including Sierra
Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including
Bisbee/Canelo Hills/Madera Canyon-Eastern Cochise County Below 5000
Feet including Douglas/Willcox-
1252 PM MST Tue Aug 10 2021
...A strong thunderstorm will impact portions of southwestern Cochise
County through 130 PM MST...
At 1251 PM MST, Doppler radar was tracking a strong thunderstorm near
Sierra Vista, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sierra Vista, Bisbee, Hereford, Tombstone, Fort Huachuca, Palominas,
Charleston and Coronado National Memorial.
This includes the following highways...
Route 80 between mile markers 314 and 340.
Route 82 near mile marker 67.
Route 90 between mile markers 318 and 336.
Route 92 between mile markers 322 and 347.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3156 11033 3180 11005 3149 10988 3133 11005
3133 11024
TIME...MOT...LOC 1951Z 228DEG 20KT 3155 11012
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
TripoliWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Aug 10, 9:22 AM MST, 3 hours 30 minutes earlier.
Area forecast discussion, Aug 10, 9:22 AM MST, 3 hours 30 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 922 AM MST Tue Aug 10 2021 .SYNOPSIS...Increasing shower and thunderstorm chances will bring temperatures a few degrees below average much of this week. Some storms will generate strong winds and heavy rain. && .DISCUSSION...An active morning in terms to heavy rainfall across parts of SE AZ, especially around the Greater Tucson Metro area where a swift water rescue occurred on the NW side of town. Expect several waves of showers and thunderstorms with heavy rainfall and more flooding likely today. Please refer to the previous forecast discussion for more details. && .AVIATION...Valid through 11/18Z. Mostly SCT-BKN clouds 10-14k ft MSL. Isolated to scattered SHRA/TSRA expected, mainly in afternoon and evening hours. Local MVFR conditions and gusty winds with SHRA/TSRA. Outside of SHRA/TSRA, SFC winds will be less than 10 kts following a normal diurnal flow of sly/sely during the night/early morning and mainly wly/nwly late morning through afternoon. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Ample moisture this week along with periodic mid level disturbances will result in at least a mid grade monsoon pattern. Given the higher levels of moisture and cloud coverage, temperatures will be cooler this week. Strong, erratic winds and locally heavy rainfall will be possible with any stronger storms that develop. 20-foot winds will generally be less than 15 mph when not influenced by thunderstorms. && .PREV DISCUSSION.../Issued at 234 AM MST Tue Aug 10 2021/ With high pressure now east of the area again, a deep southerly flow has returned to SE AZ. Plenty of moisture with precipitable water values ranging from 1.15 inches near the New Mexico border to 1.8 inches in the lower deserts. Surface dewpoints holding easily in the 60s with a long steady fetch of additional moisture pushing up from the south. Expect a daily chance of showers and thunderstorms the next few days before a strong inverted trough pushes slowly in from the east Friday and Saturday. By then high pressure will be rebuilding through the central Great Basin to our north. This will reinforce strong organized thunderstorm outflow from the Mogollon Rim that should push deep into the lower deserts in the late afternoon and evening hours. So, severe and flash flood threat to end the week. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Local storm report, Aug 10, 8:53 AM MST, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
853 AM MST TUE AUG 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 AM FLASH FLOOD 4 SW ORO VALLEY 32.37N 111.01W
08/10/2021 PIMA AZ FIRE DEPT/RESCUE
SWIFT WATER RESCUE FOR TWO VEHICLES ON THE
CANADA DEL ORO WASH ON OVERTON ROAD.
&&
KJSLocal storm report, Aug 10, 10:08 AM MST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TUCSON AZ
1008 AM MST TUE AUG 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 AM FLASH FLOOD 4 SW ORO VALLEY 32.37N 111.01W
08/10/2021 PIMA AZ FIRE DEPT/RESCUE
CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 4
SW ORO VALLEY. SWIFT WATER RESCUE FOR TWO
VEHICLES (5 PEOPLE IN ONE VEHICLE AND 3
PEOPLE IN ANOTHER VEHICLE) ON THE CANADA DEL
ORO WASH ON OVERTON ROAD.
&&
KJSLocal storm report, Aug 10, 10:22 AM MST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
1022 AM MST TUE AUG 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLASH FLOOD 9 SSW SUMMERHAVEN 32.32N 110.81W
08/10/2021 PIMA AZ LAW ENFORCEMENT
SEVERAL HIKERS ARE STRANDED IN SABINO
RECREATION AREA DUE TO RISING WATERS.
REPORTED BY PIMA CO SHERIFF SEARCH AND
RESCUE TWEET.
&&
KJSLocal storm report, Aug 10, 11:09 AM MST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
1109 AM MST TUE AUG 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 AM FLASH FLOOD 8 NW TUCSON 32.27N 111.00W
08/10/2021 PIMA AZ FIRE DEPT/RESCUE
FIRE DEPARTMENT CONDUCTED A SWIFT WATER
RESCUES FOR TWO VEHICLES NEAR PRINCE ROAD
AND ROMERO ROAD.
&&
KJSLocal storm report, Aug 10, 11:25 AM MST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TUCSON AZ
1125 AM MST TUE AUG 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 AM FLASH FLOOD 8 NW TUCSON 32.27N 111.00W
08/10/2021 PIMA AZ FIRE DEPT/RESCUE
CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 8
NW TUCSON. FIRE DEPARTMENT CONDUCTED A SWIFT
WATER RESCUES FOR TWO INDIVIDUALS NEAR
PRINCE ROAD AND ROMERO ROAD. THE TWO WERE
SWEPT DOWN THE WASH FROM EVERGREEN CEMETERY;
TRAVELLED A DISTANCE OF HALF MILE. THE
CONCRETE WASH WAS LESS THAN HALF FULL.
&&
KJSSpecial weather statement, Aug 10, 12:52 PM MST, 0 minutes before
Special Weather Statement
National Weather Service Tucson AZ
1252 PM MST Tue Aug 10 2021
AZZ507-508-513-102030-
Upper San Pedro River Valley including Sierra
Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including
Bisbee/Canelo Hills/Madera Canyon-Eastern Cochise County Below 5000
Feet including Douglas/Willcox-
1252 PM MST Tue Aug 10 2021
...A strong thunderstorm will impact portions of southwestern Cochise
County through 130 PM MST...
At 1251 PM MST, Doppler radar was tracking a strong thunderstorm near
Sierra Vista, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sierra Vista, Bisbee, Hereford, Tombstone, Fort Huachuca, Palominas,
Charleston and Coronado National Memorial.
This includes the following highways...
Route 80 between mile markers 314 and 340.
Route 82 near mile marker 67.
Route 90 between mile markers 318 and 336.
Route 92 between mile markers 322 and 347.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3156 11033 3180 11005 3149 10988 3133 11005
3133 11024
TIME...MOT...LOC 1951Z 228DEG 20KT 3155 11012
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
TripoliThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 4:04 AM MST | Areal Flood Advisory | TWC | Pima, Pinal | 3 hr |
| Aug 10, 4:44 AM MST | Special Weather Statement | TWC | 46 min | |
| Aug 10, 5:12 AM MST | Flash Flood Warning | TWC | Pima, Pinal | 3 hr |
| Aug 10, 5:39 AM MST | Areal Flood Advisory | TWC | Pima, Pinal | 111 min |
| Aug 10, 6:26 AM MST | Flash Flood Warning | TWC | Pima, Pinal | 5 hr |
| Aug 10, 6:49 AM MST | Areal Flood Advisory | TWC | Cochise, Graham | 116 min |
| Aug 10, 6:55 AM MST | Areal Flood Advisory | TWC | Cochise, Pima, Pinal | 4 hr |
| Aug 10, 8:27 AM MST | Areal Flood Advisory | TWC | Graham, Greenlee | 3 hr |
| Aug 10, 8:32 AM MST | Flash Flood Warning | TWC | Greenlee | 3 hr |
| Aug 10, 9:11 AM MST | Areal Flood Advisory | TWC | Pima, Santa Cruz | 3 hr |
| Aug 10, 10:51 AM MST | Areal Flood Warning | TWC | Pima, Pinal | 18 hr |
| Aug 10, 11:00 AM MST | Areal Flood Advisory | TWC | Cochise, Pima, Pinal | 2 hr |
| Aug 10, 11:09 AM MST | Areal Flood Advisory | TWC | Cochise, Graham | 111 min |
| Aug 10, 11:41 AM MST | Flash Flood Warning | TWC | Cochise | 3 hr |
| Aug 10, 12:55 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 50 min |
| Aug 10, 1:38 PM MST | Special Weather Statement | TWC | Cochise | 52 min |
| Aug 10, 1:43 PM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
| Aug 10, 1:46 PM MST | Areal Flood Advisory | TWC | Cochise | 119 min |
| Aug 10, 1:58 PM MST | Flash Flood Warning | TWC | Cochise | 3 hr |
| Aug 10, 2:00 PM MST | Special Weather Statement | TWC | 45 min | |
| Aug 10, 2:08 PM MST | Flash Flood Warning | TWC | Cochise | 2 hr |
| Aug 10, 2:39 PM MST | Flash Flood Warning | TWC | Cochise | 3 hr |
| Aug 10, 3:41 PM MST | Special Weather Statement | TWC | Santa Cruz | 34 min |
| Aug 10, 4:38 PM MST | Special Weather Statement | TWC | Santa Cruz | 52 min |
| Aug 10, 4:39 PM MST | Special Weather Statement | TWC | Pima | 36 min |
Nearby
Special Weather Statements in Arizona, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.